Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Another d4T/wasting question
Jun 11, 2000

Since being diagnosed in 2/99 (vl.= 51,000, cd4 = 200) I have been on Sustiva, 3Tc and d4T. I am relatively happy with the combination - have remained undetectable and, until recently, have experienced few side effects. Recently, however, I have been noticing rapidly increasing visibly protruding of veins in my arms and legs. I work out often and am able to maintain lean muscle mass, but my limbs are starting to look like a road map. This is very bothersome to me. From what I read, I'm lead to believe that d4T is most likely the culprit (although I don't think you are convinced). My two questions are this: Is it possible to change just one drug in this combination without risking the others (i.e. d4T). It is so bothersome that I'm willing to give it a try. If so, what would be a rational choice? Thanks for your help.

Response from Dr. Fisher

As long as you are undetectable on an ultrasensitive viral load assay (less than 20-50) then we generally think it is OK to switch out one agent in a regimen. You could try to do that with d4t and see what happens. But be patient...you might not see anything for several months.

Instead of d4T you could try abacavir or even AZT.

Good luck, let us know what happens if you try this.

Alvan Fisher, M.D.


Previous
Is it safe to consume OTC Aloe Vera Juice with
Next
Anabolics and Receptors

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement